[Skip to Content]
[Skip to Content Landing]
Article
October 1981

A Lichenoid Eruption Induced by Penicillamine

Author Affiliations

From the Department of Dermatology, University Hospital, University of Gent, Belgium.

Arch Dermatol. 1981;117(10):676-677. doi:10.1001/archderm.1981.01650100078037
Abstract

Penicillamine is an established therapy for rheumatoid arthritis and has been used in the treatment of Wilson's disease, systemic sclerosis, cystinuria, and lead poisoning. Several side effects, in addition to toxic eruptions, have been described. Lupus erythematosus-like symptoms without skin lesions are relatively frequent.1 Cutaneous disorders include pemphigus (foliaceus, erythematosus, or vulgaris),2 as well as benign mucous membrane pemphigoid,3 epidermolysis bullosa acquisita,4 elastosis perforans serpiginosa,5 and epidermal inclusion cysts.6 A lichenoid eruption has been described by Van de Staak et al.7 We report herein another case of lichenoid eruption caused by penicillamine.

Report of a Case  A 37-year-old woman had had juvenile rheumatoid arthritis since the age of 12 years (confirmed by serologic examination). In January 1979, she consulted a rheumatologist and was subsequently treated with gold sodium thiosulfate, prednisolone, naproxen, and levamisole hydrochloride without success. From February 1979 through November 1979, she

First Page Preview View Large
First page PDF preview
First page PDF preview
×